Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2001, 9:41 PM EDT for Butler County, Mercer County, Venango County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2001, 9:41 PM EDT (01:41 UTC)
- Expired
- Apr 7, 2001, 10:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Butler County, PA, Mercer County, PA, Venango County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 080142 SVRPIT PAC019-085-121-080245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 941 PM EDT SAT APR 7 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN PENNSYLVANIA MERCER COUNTY IN PENNSYLVANIA VENANGO COUNTY IN PENNSYLVANIA * UNTIL 1045 PM EDT * AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MERCER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MERCER AT 1010 PM... NEAR GROVE CITY AT 1015 PM... NEAR STONEBORO AT 1035 PM... 4 MILES SOUTHWESrT OF POLK AT 1045 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:05 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 7, 9:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT SAT APR 7 2001 WILL KEEP FORECAST POPS AS PREVIOUS..LOWER DEWPTS UP TO NOW HAVE KEPT TRW AT BAY. NOSE OF HIGHER DWPTS STILL TO WEST BUT SHOULD MOVE IN OVERNIGHT. 85H 50+KT WINDS STILL APPROACHING AND SOME CAUSE FOR CONCERN AND HAVE KEPT WINDS UP. ONLY CHANGE WAS TO BREAK OUT JEFFERSON COUNTY PA AS COLD AIR DAMMING STILL HAS TEMPS IN LOWER 50S THIS HOUR. ALSO TO 'RAISE MINS TEMPS ELSW. TEMPS SIMILAR TO TODAY TOMRW AS SW FLOW REMAIN IN CONTROL. WARMER EVEN AT DUJ. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:50 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 40 min |
| Apr 8, 5:02 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 28 min |
| Apr 8, 5:08 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.